MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that, after intraocular lens implantation surgery, the patient experienced many glares, halos and the patient's vision was not crisp.Hence the lens was explanted and replaced with another company lens in a secondary procedure.The clinical reason for explant was mentioned as other mechanical complications of lens.Additional information has been received stating that there was no patient harm.
 
Additional Manufacturer Narrative
The lens was returned on stiff white folded medical sponge material placed inside a sealed non-company pouch.Viscoelastic was dried on the lens.The optic was cut into two pieces, typical of an insertion and removal.One haptic was cracked in the distal area on the posterior surface.A deep, wide scrape mark was observed along the edge of the posterior optic surface with areas of lens material missing within the damaged area.The optic edge has a large area that was broken.The lens material of the broken area was not returned.Both the anterior and the posterior surfaces of the optic had cracks in the shape of an instrument used to grasp the lens.Product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were used.The product investigation could not identify a root cause for the reported complaint.The explanted lens was returned cut into pieces, typical of an insertion and removal with additional severe optic damage.Each lens was subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Information was provided that the patient had pre-existing ocular condition of esotropia.The multifocal lens was removed and replaced with a non-company monofocal lens, 15.0 diopter.Due to the exchange of a multifocal lens for a monofocal lens, and a difference of one half diopter, this suggests that a monofocal lens may have been an improved choice for the patient's vision needs.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21933185
Report Number1119421-2025-01224
Device Sequence Number8651317
Product Code MFK
UDI-Device Identifier00380652408011
UDI-Public(01)00380652408011(17)280504(11)240506(10)15851819
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.145
Device Lot Number15851819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2025
Initial Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale